The Wellness Q&A with Elaine Moore

Welcome to the Wellness Q&A where members can ask Elaine Moore any health-related question. Moore is a medical writer and retired clinical laboratory scientist with over 30 years experience in immunology. Get started by selecting Member Questions. This is a question-and-answer forum, and each thread represents a member question or set of questions. The question will only appear once it's answered. Thank you for joining.

Graves disease
Last Post 20 May 2024 10:07 PM by Elaine Moore. 1 Replies.
Printer Friendly
  •  
  •  
  •  
  •  
  •  
Sort:
PrevPrev NextNext
You are not authorized to post a reply.
Author Messages
kaiUser is Offline New Member New Member Posts:
--
05 May 2024 12:17 PM
    Dear Elaine,
    I hope you're doing fine and well. I started to have a symptoms last February 2024 such as weight loss of 7kgs, hand tremors, irritability, anxiety and palpitations. I went to Gp and they do blood test for me to check my thyroid level. Before the result came back I went to A+E due to severe palpitations. Medical consultant saw me the next day and saw the result of my thyroid level.He started me to carbimazole 10mg once a day and propanalol 10mg twice a day for which it manage my symptoms after a week. they also done ultrasound of my thyroid and they said it's thyroiditis and they will do another blood test after 2 weeks I also have bad flu before my symptoms appear. 2 weeks after they done my blood test and when the consultant review my blood test he ask me to continue carbimazole 10mg once a day and propanalol 10mg twice a day. After 3 weeks of carbimazole, I started to develop itchy rashes/hives. I went to Gp and she gave me anti histamine. Even I am taking anti histamine I still developing mild rahes/hives and after few hours it's moving in different part of my body. therefore i am taking another anti histamine before i go to sleep. These are my blood test results:

    April 4 2024,
    TSH <0.01 (0.3-5.0)
    Free T4 52.7 (7.9-16.0)
    Free T3 19.6 (3.8-6.0)

    April 22, 2024
    TSH <0.01
    Free T4 21.6
    Free T3 7.1
    Anti thyroid peroxidase 19 (<9)
    Tsh receptors antibody 17.4 (0-0.9)

    i will have another blood test again on 22 May 2024, my questions are:

    1. Do I have Graves disease?
    2. Why i develop rahes/hives and it is very itchy and scary?
    3. is my dose of carbimazole ok?
    4. what vitamins can you recommend for me pls?

    Thank you in advance.
    Elaine MooreUser is Offline Veteran Member Veteran Member Posts:4084
    --
    20 May 2024 10:07 PM
    Hi,
    Sorry for being slow. I just replied to your first post and listed some options.
    Based on you elevated TSH receptor antibodies you most likely have Graves' disease although they can also occur in some types of thyroiditis. In thyroiditis you have a period of hyperthyroidism lasting 2-3 months followed by a similar period of hypothyroidism that can be permanent.
    10 mg is a low starting dose but it does take 6-8 weeks on a smarting dose for the FT4 to fall back within range. TSH is falsely lowered by these antibodies so it can stay low for a very long time but does not mean you're still hyperthyroid. Dosing is based on your FT4 level and as soon as it falls within the reference range the dose is lowered. The goal with your carb is to be on the lowest dose needed to keep FT4 near the high end of the reference range. Low levels of FT4 cause increased thyroid antibody production and prevent remission.
    The rash is a problem that sometimes occurs. As I mentioned in my other replay, reducing your carb dose may be enough to eliminate the rash but if not there are other options. I'll look forward to seeing your next labs and will be faster next time. Best, Elaine
    You are not authorized to post a reply.





     ELAINE-MOORE.COM
    Graves' Disease and Autoimmune Disease Education
    Copyrighted by Elaine Moore © 2008-2025   |   All Rights Reserved. All writing and images copyrighted.
    Copyright Notices and Disclaimers  Designed & Developed by VESWEB Using DNN 2008